Skip to content


    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place:

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page:

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at

    Graves' Disease shaking question
    DM986 posted:
    Don't know if I'm in the right area but, I have Graves disease and I had an allergic reaction to the anti-thyroid meds. My doctor gave me a choice between Radioactive Iodine and surgery. I chose surgery and they gave me an appointment for May 30. I'm sure it's not for the surgery yet just a pre screening or something. My question is: Is there any way to stop myself from shaking? I can't even hold a glass half full of water without spilling it everywhere. People look at me strangely in the store or anywhere in public when I'm standing still and my legs and hands keep shaking uncontrollably. A couple people even asked if I'm on drugs. It's really annoying and embarrassing.
    multipink responded:
    Hello, DM986 my name is Brandi, I too found out 3months ago that I have (Graves Disease) I shake uncontrollably, people look at me, stare, Family and friends aren't use to me shaking and acting weird because I haven't always had this problem. I have my good days and bad, sometimes I feel like I' m moving but my bodies standing still as if i' m on a boat moving but not physically moving, I just don't feel like myself. There's nothing you can do about the shaking, that comes with having the Disease, sad to say. Let me know how your surgery turns out. I I wish you the best. I'm in the same situation, I have a choice to do the radiation or surgery. The medicane is starting to make me itch. I don't know which path to take as both decisions are very serious. Please keep me informed on your progress.

    Helpful Tips

    Discharge from Penis(Penile Discharge)
    Penile discharge is the abnormal loss of fluid that is not urine or semen from the urethra (urine tube) at the tip of the penis. It is ... More
    Was this Helpful?
    2 of 2 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.